Thunderstorm Wind, Hartford
- When
- July 15, 3:45 PM EST
- Where
- Hartford County, Plainville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.670, -72.900
Trees and wires down on Camp Street.
A strong cold front was accompanied by strong winds aloft on the afternoon of the 15th. Thunderstorms developed along and ahead of this front and quickly became severe across portions of Southern New England.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A strong cold front was accompanied by strong winds aloft on the afternoon of the 15th. Thunderstorms developed along and ahead of this front and quickly became severe across portions of Southern New England. The main culprit was wind damage, aided by the strong mid level winds that were transported to the surface.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 15, 3:00 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT SUN JUL 15 2007
.SYNOPSIS...
A SERIES OF SLOW MOVING COLD FRONTS WILL MOVE THROUGH THE REGION...EACH
BRINGING A ROUND OF SHOWERS AND THUNDERSTORMS. THE FIRST ONE WILL MOVE
THROUGH TONIGHT...FOLLOWED BY ANOTHER WEDNESDAY AND A THIRD ON FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH NUMBER 518 REMAINS IN EFFECT UNTIL 8PM
THIS EVENING. HAVE DECIDED TO TRIM SOUTHERN PORTIONS OF THE WATCH
ALONG THE RHODE ISLAND AND SOUTHEAST MASSACHUSETTS COASTS GIVEN
SOUTHWEST FLOW OFF THE OCEAN YIELDING SUFFICENT CONVECTIVE
INHIBITION. ELSEWHERE ACROSS THE INTERIOR...SHOWERS AND THUNDERSTORMS
CONTINUE THROUGH EARLY THIS EVENING...BUT THE ACTIVITY SHOULD QUICKLY
DIMINISH DUE TO THE LOSS OF HEATING AND MODEST MID LEVEL LAPSE RATES.
INCLUDED THE MENTION OF PATCHY FOG ESPECIALLY ALONG THE SOUTH COAST
DUE TO HIGH DEWPOINT AIR ADVECTING OVER THE OCEAN AND COOLER LAND
SURFACES NEAR THE OCEAN.
&&
.SHORT TERM /MONDAY/...
THE COLD FRONT WASHES OUT ALONG THE SOUTH COAST MONDAY MORNING...LEAVING
WEAK HIGH PRESSURE ACROSS THE REGION. LOCAL SEABREEZES ARE EXPECTED TO
DEVELOP ALONG THE COAST. PREFERRED THE NAM WIND FIELDS WHICH SEEM TO
BETTER CAPTURE THIS FEATURE. OTHERWISE EXPECTING A MOSTLY SUNNY AND
WARM DAY. 850 MILLIBAR TEMPERATURES BETWEEN +13 AND +15 CELSIUS WILL
YIELD HIGHS IN THE 80S INLAND...BUT AGAIN COOLER ALONG THE COAST.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
CONFIDENCE REMAINS LOW IN THE EXTENDED FORECAST ONCE AGAIN...MAINLY
WED THROUGH NEXT SUN...AS MODELS CONTINUE TO HAVE DIFFICULT WITH
TIMING AND STRENGTH OF SHORT WAVES MOVING THROUGH EASTERN US TROUGH.
WEAK HIGH PRESSURE WILL BUILD OVER REGION MON NIGHT INTO EARLY TUE WITH
DRY WEATHER EXPECTED...ALTHOUGH IT WILL REMAIN MUGGY.
12Z NAM HAS SPED UP TIMING OF FRONT FOR MID WEEK...BUT IT CONTINUES
TO BE AN OUTLIER WHEN COMPARED WITH OTHER MODELS...ESPECIALLY GFS
WHICH BRINGS FRONT EARLY WED MORNING. THERE IS UNCERTAINTY AS TO HOW MUCH
IF ANY UPSTREAM CONVECTION WILL SURVIVE TRIP E MON NIGHT...SO WE
ONLY INDICATED SLIGHT CHANCE POPS BY DAYBREAK TUE. IT DOES APPEAR
THAT WE MAY SEE CONVECTION DEVELOP TUE AFTERNOON AND ESPECIALLY TUE
NIGHT AS FRONT APPROACHES...ONCE WE BURN OFF CLOUD DEBRIS AND MORNING
FOG SE ZONES. HEAVY RAIN APPEARS TO BE MAIN THREAT WITH SUCH A MOIST
AIRMASS IN PLACE /PRECIPITABLE WATER APPROACHING 2 INCHES/...BUT WE ALSO
HAVE DECENT JET DYNAMICS IN PLACE WITH LEFT FRONT QUAD AT MID LEVELS
AND RIGHT REAR QUAD AT UPPER LEVELS. COULD BE AN INTERESTING
NOCTURNAL EVENT.
FRONT IS EXPECTED TO REMAIN DRAPED OVER SOUTHERN NEW ENGLAND WED INTO
THU. WE MAINTAINED CHANCE POPS FOR SHOWERS AND THUNDERSTORMS...THOUGH
PER COLLABORATION WITH WFO OKX WE ARE GOING TO KEEP THU DAYTIME DRY
AS THIS BOUNDARY IS PUSHED OFFSHORE AND WEAK HIGH PRESSURE BUILDS
INTO NEW ENGLAND.
THAT WILL BE SHORT LIVED HOWEVER...AS NEXT FRONT APPROACHES FROM
SOUTHERN CANADA AS ANOTHER SHORT WAVE COMES AROUND BASE OF EASTERN
TROUGH. THIS SHOULD INDUCE WEAK LOW DEVELOPMENT ALONG FRONT...MEANING
WE WILL HAVE CHANCE POPS FROM THU NIGHT INTO FRI AND AT LEAST EARLY
SAT...BEFORE THIS SYSTEM HEADS OFFSHORE. FOR NOW WE ARE INDICATING
DRY WEATHER FOR NEXT SUN AS HIGH PRESSURE ATTEMPTS TO BUILD E FROM
GREAT LAKES.
OBVIOUSLY IT WILL NOT BE RAINING ALL THE TIME FROM WED INTO THU
MORNING AND AGAIN FROM THU NIGHT INTO SAT...AS ACTIVITY WILL BE
CONVECTIVE IN NATURE.
ONE OTHER ITEM WE WILL NEED TO MONITOR IS POTENTIAL FOR RIP CURRENTS
AND POSSIBLY HIGH SURF ALONG S COASTAL BEACHES BY MID TO LATE WEEK.
SOUTHERLY SWELL IS EXPECTED TO PERSIST AND MAY REACH 5 TO 6 FT FROM
WED INTO NEXT WEEKEND.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
WILL BE KEEPING A CLOSE EYE ON CONVECTION THROUGH EARLY THIS EVENING
GIVEN THE SEVERE THUNDERSTORM WATCH THROUGH 8PM WHICH COVERS ALL
TERMINALS EXCEPT KHYA-KACK.
IFR CONDITIONS POSSIBLE WITH SHRA/TSRA THROUGH 00Z ALONG AND JUST
AHEAD OF A COLD FRONT. SOME OF THESE STORMS HAVE POTENTIAL TO BRING
50KT GUSTS AND HAIL. IN ADDITION SW FLOW WILL CONTINUE TO BRING 25KT
GUSTS FROM KBOS TO KPVD THROUGH 23Z THIS EVENING.
TONIGHT...LOW CLOUDS EXPECTED TO REFORM BETWEEN 22Z-02Z KHYA-KACK
WITH IFR CONDITIONS OVERNIGHT THROUGH 12Z MON. GRADUAL IMPROVEMENT
IN CONDITIONS N ZONES AND LOW RISK OF A LEFTOVER SHOWER OR POSSIBLE
TSTM MOVING SE INTO EASTERN TERMINALS LATER TONIGHT. OTRW...IFR/LIFR
CIGS/VSBYS LIKELY REDEVELOPING AT KACK WITH SCT IFR CONDITIONS IN
FOG PATCHES ACROSS THE INTERIOR.
VFR CONDITIONS MON.
OUTLOOK MON NIGHT THROUGH FRI... LOCAL MVFR POSSIBLE ACROSS INTERIOR
VALLEYS DUE TO PATCHY FOG.
SCATTERED SHOWERS/TSTMS EXPECTED TUE NIGHT INTO WED NIGHT WITH MVFR
AND LOCAL IFR. LOW CLOUDS/FOG PROBABLE NEAR S COAST WITH IFR/LIFR.
IMPROVING CONDITIONS THU MORNING AS COLD FRONT HEADS OFFSHORE.
MORE SHOWERS/TSTMS EXPECTED THU NIGHT INTO FRI AS NEXT COLD FRONT DROPS
SE FROM ONTARIO AND WEAK LOW PRESSURE FORMS ALONG IT. MVFR LIKELY
WITH POSSIBLE IFR.
&&
.MARINE...
A SMALL CRAFT ADVISORY CONTINUES FOR NARRAGANSETT BAY...BOSTON HARBOR
AND BUZZARDS BAY THROUGH 23Z DUE TO WIND GUSTS TO 25 KT. SOUTHWEST SWELL
WILL APPROACH 5 FT ACROSS THE OUTER WATERS MON AFTERNOON...BUT FOR
NOW HAVE DECIDED TO HOLD OFF ON A SMALL CRAFT ADVISORY.
LONG TERM MON NIGHT THROUGH FRI...NO SIGNIFICANT ISSUES WITH STRONG
WINDS AS PERSISTENT S/SW FLOW DOMINATES. SERIES OF COLD FRONTS WILL
BRING SCATTERED SHOWERS/THUNDERSTORMS TO WATERS...MAINLY TUE NIGHT
INTO WED NIGHT AND AGAIN THU NIGHT INTO FRI.
WE WILL NEED TO WATCH SEAS ON OUTER WATERS WHERE SOUTHERLY SWELL WILL
DOMINATE. WAVEWATCH GUIDANCE IS MUCH TOO HIGH BUT WE EXPECT 3 TO 4 FT
SWELL THROUGH MUCH OF WEEK...POSSIBLY REACHING 5 OR 6 FT WED TO FRI.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ANZ230-
234-236.
&&
SYNOPSIS...STRAUSS/JWD
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...JWD
AVIATION...STRAUSS/JWD
MARINE...STRAUSS/JWDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 339 PM EDT SUN JUL 15 2007 ANZ230-CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-002-161945- BOSTON HARBOR-HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 339 PM EDT SUN JUL 15 2007 ...SEVERE THUNDERSTORM WATCH 518 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY MORNING...AND AGAIN THURSDAY NIGHT INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ231>237-250-254-255-MAZ017>024-RIZ003>008-161945- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 339 PM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER 8 PM EDT. STORMS MAY PRODUCE STRONG WIND GUSTS...FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY MORNING...AND AGAIN THURSDAY NIGHT INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN AT MULTIPLE LOCATIONS.
1240 PM TSTM WND DMG WALPOLE 43.08N 72.43W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
1250 PM TSTM WND DMG SWANZEY 42.87N 72.28W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES DOWN AND ONE ROAD CLOSED.
0105 PM HAIL TROY 42.83N 72.18W
07/15/2007 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
PENNY SIZED HAIL.
0110 PM TSTM WND DMG JAFFREY 42.81N 72.02W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON ROUTE 124.
0119 PM HAIL PETERBOROUGH 42.88N 71.96W
07/15/2007 M1.00 INCH HILLSBOROUGH NH AMATEUR RADIO
QUARTER SIZED HAIL.
0123 PM TSTM WND DMG PETERBOROUGH 42.88N 71.96W
07/15/2007 HILLSBOROUGH NH AMATEUR RADIO
TREES AND WIRES DOWN.
0155 PM TSTM WND DMG WALPOLE 43.08N 72.43W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0201 PM HAIL ALSTEAD 43.15N 72.37W
07/15/2007 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
PENNY SIZED HAIL.
0205 PM TSTM WND DMG MARLOW 43.12N 72.20W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0210 PM TSTM WND DMG PELHAM 42.40N 72.40W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
SEVERAL TREES DOWN NEAR ROUTE 202.
0216 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ON WIRES ON WARREN WRIGHT ROAD.
0220 PM TSTM WND DMG SWANZEY 42.87N 72.28W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0310 PM TSTM WND DMG HARVARD 42.50N 71.58W
07/15/2007 WORCESTER MA AMATEUR RADIO
TREES AND POWER POLES DOWN.
0310 PM LIGHTNING LEOMINSTER 42.52N 71.77W
07/15/2007 WORCESTER MA AMATEUR RADIO
TWO HOUSES STRUCK BY LIGHTNING.
0315 PM TSTM WND DMG LEOMINSTER 42.52N 71.77W
07/15/2007 WORCESTER MA AMATEUR RADIO
TREES DOWN BLOCKING ELM STREET. ALSO THREE BUILDINGS
STRUCK BY LIGHTNING.
0330 PM TSTM WND DMG SHIRLEY 42.54N 71.65W
07/15/2007 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON SOUTH STREET. POWER OUT.
0335 PM TSTM WND DMG CHESTER 42.28N 72.98W
07/15/2007 HAMPDEN MA AMATEUR RADIO
LARGE TREE LIMBS DOWN.
0339 PM TSTM WND DMG HUNTINGTON 42.23N 72.88W
07/15/2007 HAMPDEN MA AMATEUR RADIO
TREES AND WIRES DOWN ON COUNTY ROAD. LOCATION IS IN
HAMPSHIRE COUNTY...NOT HAMPDEN COUNTY.
&&
JWDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 351 PM EDT SUN JUL 15 2007 MAZ026-NHZ012-015-152015- EASTERN HILLSBOROUGH NH-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 351 PM EDT SUN JUL 15 2007 AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH OVER TOWNSEND...OR ABOUT 7 MILES NORTHEAST OF FITCHBURG...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... HOLLIS AND PEPPERELL BY 400 PM EDT NASHUA AND HUDSON BY 410 PM EDT. ALL THUNDERSTORMS PRODUCE LIGHTNING. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. WTB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 402 PM EDT SUN JUL 15 2007 CTZ002-152100- HARTFORD CT- 402 PM EDT SUN JUL 15 2007 AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH ALONG A LINE EXTENDING FROM 21 MILES WEST OF BURLINGTON TO 27 MILES SOUTHWEST OF BRISTOL...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF NEW MILFORD TO 5 MILES NORTHWEST OF NEWTOWN...MOVING NORTHEAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR...BURLINGTON BY 440 PM EDT...PLAINVILLE AND CANTON BY 450 PM EDT...GRANBY AND NEW BRITAIN BY 500 PM EDT. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. MLE
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG WALPOLE 43.08N 72.43W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
1240 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN AT MULTIPLE LOCATIONS.
1250 PM TSTM WND DMG SWANZEY 42.87N 72.28W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES DOWN AND ONE ROAD CLOSED.
0105 PM HAIL TROY 42.83N 72.18W
07/15/2007 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
PENNY SIZED HAIL.
0110 PM TSTM WND DMG JAFFREY 42.81N 72.02W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON ROUTE 124.
0119 PM HAIL PETERBOROUGH 42.88N 71.96W
07/15/2007 M1.00 INCH HILLSBOROUGH NH AMATEUR RADIO
QUARTER SIZED HAIL.
0123 PM TSTM WND DMG PETERBOROUGH 42.88N 71.96W
07/15/2007 HILLSBOROUGH NH AMATEUR RADIO
TREES AND WIRES DOWN.
0155 PM TSTM WND DMG WALPOLE 43.08N 72.43W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0201 PM HAIL ALSTEAD 43.15N 72.37W
07/15/2007 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
PENNY SIZED HAIL.
0205 PM TSTM WND DMG MARLOW 43.12N 72.20W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0210 PM TSTM WND DMG PELHAM 42.40N 72.40W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
SEVERAL TREES DOWN NEAR ROUTE 202.
0216 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ON WIRES ON WARREN WRIGHT ROAD.
0220 PM TSTM WND DMG SWANZEY 42.87N 72.28W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0310 PM LIGHTNING LEOMINSTER 42.52N 71.77W
07/15/2007 WORCESTER MA AMATEUR RADIO
TWO HOUSES STRUCK BY LIGHTNING.
0310 PM TSTM WND DMG HARVARD 42.50N 71.58W
07/15/2007 WORCESTER MA AMATEUR RADIO
TREES AND POWER POLES DOWN.
0315 PM TSTM WND DMG HARVARD 42.50N 71.58W
07/15/2007 WORCESTER MA AMATEUR RADIO
TREES DOWN ON WARREN ROAD.
0315 PM TSTM WND DMG LEOMINSTER 42.52N 71.77W
07/15/2007 WORCESTER MA AMATEUR RADIO
TREES DOWN BLOCKING ELM STREET. ALSO THREE BUILDINGS
STRUCK BY LIGHTNING.
0330 PM TSTM WND DMG LITTLETON 42.54N 71.47W
07/15/2007 MIDDLESEX MA AMATEUR RADIO
TREES DOWN ON GILSUM ROAD. POWER OUTAGE.
0330 PM TSTM WND DMG SHIRLEY 42.54N 71.65W
07/15/2007 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON SOUTH STREET. POWER OUT.
0335 PM TSTM WND DMG WESTFORD 42.58N 71.43W
07/15/2007 MIDDLESEX MA AMATEUR RADIO
TREES DOWN ON PINE HILL ROAD.
0335 PM TSTM WND DMG GROTON 42.61N 71.57W
07/15/2007 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN...BLOCKING ROUTE 119.
0335 PM TSTM WND DMG CHESTER 42.28N 72.98W
07/15/2007 HAMPDEN MA AMATEUR RADIO
LARGE TREE LIMBS DOWN.
0339 PM TSTM WND DMG HUNTINGTON 42.23N 72.88W
07/15/2007 HAMPDEN MA AMATEUR RADIO
TREES AND WIRES DOWN ON COUNTY ROAD. LOCATION IS IN
HAMPSHIRE COUNTY...NOT HAMPDEN COUNTY.
0345 PM TSTM WND DMG HUNTINGTON 42.23N 72.88W
07/15/2007 HAMPDEN MA AMATEUR RADIO
TREES DOWN ON WIRES ON UPPER RUSSELL ROAD. LOCATION IS IN
HAMPSHIRE COUNTY...NOT HAMPDEN COUNTY.
0354 PM TSTM WND DMG EASTHAMPTON 42.27N 72.68W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
LARGE TREE DOWN BLOCKING ROUTE 66.
0359 PM TSTM WND DMG SOUTHAMPTON 42.23N 72.73W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ON WIRES ALONG ROUTE 10.
0406 PM TSTM WND DMG HOLYOKE 42.21N 72.64W
07/15/2007 HAMPDEN MA AMATEUR RADIO
LARGE TREE LIMBS DOWN. ONE CAR ROLLED OVER BY STRONG
WINDS ON INTERSTATE 91.
0406 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN. ONE TREE BLOCKING ROUTE 5.
0411 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ON HOUSES ON STATE AND NONOTUCK STREETS. TREES
ALSO DOWN ON KING...PINE AND LYMAN STREETS. TREE DOWN ON
A CAR ON DAMON ROAD.
&&
JWDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 421 PM EDT SUN JUL 15 2007 NHZ012-015-152100- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 421 PM EDT SUN JUL 15 2007 AT 417 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH NEAR PETERBOROUGH..OR ABOUT 6 MILES NORTHEAST OF JAFFREY...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... LYNDEBOROUGH AND WILTON BY 430 PM EDT MONT VERNON AND AMHERST BY 440 PM EDT BEDFORD AND GOFFSTOWN BY 450 PM EDT MANCHESTER BY 500 PM EDT. ALL THUNDERSTORMS PRODUCE LIGHTNING. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. WTB
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
443 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG WINCHESTER 42.78N 72.38W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN AT MULTIPLE LOCATIONS.
1240 PM TSTM WND DMG WALPOLE 43.08N 72.43W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
1250 PM TSTM WND DMG SWANZEY 42.87N 72.28W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES DOWN AND ONE ROAD CLOSED.
0105 PM HAIL TROY 42.83N 72.18W
07/15/2007 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
PENNY SIZED HAIL.
0110 PM TSTM WND DMG JAFFREY 42.81N 72.02W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON ROUTE 124.
0119 PM HAIL PETERBOROUGH 42.88N 71.96W
07/15/2007 M1.00 INCH HILLSBOROUGH NH AMATEUR RADIO
QUARTER SIZED HAIL.
0123 PM TSTM WND DMG PETERBOROUGH 42.88N 71.96W
07/15/2007 HILLSBOROUGH NH AMATEUR RADIO
TREES AND WIRES DOWN.
0155 PM TSTM WND DMG WALPOLE 43.08N 72.43W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0201 PM HAIL ALSTEAD 43.15N 72.37W
07/15/2007 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
PENNY SIZED HAIL.
0205 PM TSTM WND DMG MARLOW 43.12N 72.20W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0210 PM TSTM WND DMG PELHAM 42.40N 72.40W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
SEVERAL TREES DOWN NEAR ROUTE 202.
0216 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ON WIRES ON WARREN WRIGHT ROAD.
0220 PM TSTM WND DMG SWANZEY 42.87N 72.28W
07/15/2007 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN.
0310 PM TSTM WND DMG HARVARD 42.50N 71.58W
07/15/2007 WORCESTER MA AMATEUR RADIO
TREES AND POWER POLES DOWN.
0310 PM LIGHTNING LEOMINSTER 42.52N 71.77W
07/15/2007 WORCESTER MA AMATEUR RADIO
TWO HOUSES STRUCK BY LIGHTNING.
0315 PM TSTM WND DMG LEOMINSTER 42.52N 71.77W
07/15/2007 WORCESTER MA AMATEUR RADIO
TREES DOWN BLOCKING ELM STREET. ALSO THREE BUILDINGS
STRUCK BY LIGHTNING.
0315 PM TSTM WND DMG HARVARD 42.50N 71.58W
07/15/2007 WORCESTER MA AMATEUR RADIO
TREES DOWN ON WARREN ROAD.
0330 PM TSTM WND DMG SHIRLEY 42.54N 71.65W
07/15/2007 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON SOUTH STREET. POWER OUT.
0330 PM TSTM WND DMG LITTLETON 42.54N 71.47W
07/15/2007 MIDDLESEX MA AMATEUR RADIO
TREES DOWN ON GILSUM ROAD. POWER OUTAGE.
0335 PM TSTM WND DMG CHESTER 42.28N 72.98W
07/15/2007 HAMPDEN MA AMATEUR RADIO
LARGE TREE LIMBS DOWN.
0335 PM TSTM WND DMG GROTON 42.61N 71.57W
07/15/2007 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN...BLOCKING ROUTE 119.
0335 PM TSTM WND DMG WESTFORD 42.58N 71.43W
07/15/2007 MIDDLESEX MA AMATEUR RADIO
TREES DOWN ON PINE HILL ROAD.
0339 PM TSTM WND DMG HUNTINGTON 42.23N 72.88W
07/15/2007 HAMPDEN MA AMATEUR RADIO
TREES AND WIRES DOWN ON COUNTY ROAD. LOCATION IS IN
HAMPSHIRE COUNTY...NOT HAMPDEN COUNTY.
0345 PM TSTM WND DMG HUNTINGTON 42.23N 72.88W
07/15/2007 HAMPDEN MA AMATEUR RADIO
TREES DOWN ON WIRES ON UPPER RUSSELL ROAD. LOCATION IS IN
HAMPSHIRE COUNTY...NOT HAMPDEN COUNTY.
0354 PM TSTM WND DMG EASTHAMPTON 42.27N 72.68W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
LARGE TREE DOWN BLOCKING ROUTE 66.
0359 PM TSTM WND DMG SOUTHAMPTON 42.23N 72.73W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ON WIRES ALONG ROUTE 10.
0400 PM TSTM WND DMG AMHERST 42.38N 72.52W
07/15/2007 HAMPSHIRE MA TRAINED SPOTTER
LARGE BRANCHES DOWN ALONG ROUTE 116.
0406 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN. ONE TREE BLOCKING ROUTE 5.
0406 PM TSTM WND DMG HOLYOKE 42.21N 72.64W
07/15/2007 HAMPDEN MA AMATEUR RADIO
LARGE TREE LIMBS DOWN. ONE CAR ROLLED OVER BY STRONG
WINDS ON INTERSTATE 91.
0411 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
07/15/2007 HAMPSHIRE MA AMATEUR RADIO
TREES DOWN ON HOUSES ON STATE AND NONOTUCK STREETS. TREES
ALSO DOWN ON KING...PINE AND LYMAN STREETS. TREE DOWN ON
A CAR ON DAMON ROAD.
0430 PM TSTM WND DMG NEW BRAINTREE 42.32N 72.13W
07/15/2007 WORCESTER MA TRAINED SPOTTER
WIRES DOWN.
&&
JWDThe Brookhaven radar (KOKX), 90 km away, was scanning. The volume nearest the first event began at 20:43 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees and wires down on Camp Street.
Several trees downed on Route 189.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2007Every state in 2007This day in weather historyWarnings in Connecticut, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51386, 51387.